LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » I think I might have C Diff again

 - UBBFriend: Email this page to someone!    
Author Topic: I think I might have C Diff again
tickalert
LymeNet Contributor
Member # 7033

Icon 1 posted      Profile for tickalert     Send New Private Message       Edit/Delete Post   Reply With Quote 
I had C Diff 10/08 and was treated with Vancomycin for 30 days.

When treating c diff, I did feel better but slight symptoms came back, nothing major.

What I mean by slight symptoms is I still pass mucus and don't feel the greatest. I do have the bowel urgency again.

I was on Tindamax a few months back for 2 weeks and had to stop due to severe yeast problems with it.

This last week, I started passing more mucus than normal, (it does have an odor) and feeling really poorly. Sorry to be graphic.

I read Wild Condors descritpion of C Diff and realized it is quite difficult to treat, can come back and you don't have to have explosive diarrhea.

I never had diareaha when I had C diff last time.

I do have Vancomycin which I think I'll start taking sinced I'm feeling bac.

I have some flora star, s boulardi and ultimate flora probiotic which I will start taking more of.

Posts: 911 | Registered: Mar 2005  |  IP: Logged | Report this post to a Moderator
canefan17
Frequent Contributor (5K+ posts)
Member # 22149

Icon 1 posted      Profile for canefan17     Send New Private Message       Edit/Delete Post   Reply With Quote 
What were some symptoms?
Posts: 5394 | From Houston, Tx | Registered: Aug 2009  |  IP: Logged | Report this post to a Moderator
WildCondor
Unregistered


Icon 1 posted            Edit/Delete Post   Reply With Quote 
Sorry, I get technical sometimes. [Smile]
It could be IBS, which happens after c.diff most of the time. In a nutshell,c.diff has a very high relapse rate. You can have it and not have the explosive diarrhea. I would get tested again for it, and do it before you start the vancomycin. Florastor is a great idea to be on as well. Florastor works by crowding out the c.diff bacteria in the colon so the good bacteria can take back over.


Canefan, the symptoms of c.diff usually start with diarrhea, abdominal cramps, bloating and gurgling, nausea and possibly a fever. It usually happens while you are on antibiotics, or up to a few months after you stop taking them.


Let me know if you need help.

IP: Logged | Report this post to a Moderator
tickalert
LymeNet Contributor
Member # 7033

Icon 1 posted      Profile for tickalert     Send New Private Message       Edit/Delete Post   Reply With Quote 
WC your right on. My gut hasn't been okay for a long time.

Interesting though I've had terrible upper thoracic pain/cocyx and took 1 vanco last night.

My back pain is gone. I really believe c diff is the problem here.

Posts: 911 | Registered: Mar 2005  |  IP: Logged | Report this post to a Moderator
WildCondor
Unregistered


Icon 1 posted            Edit/Delete Post   Reply With Quote 
Here is some more info [Smile]

Posting the protocol that I did for those who have been emailing and PM'ing me about the specifics.

When you relapse one or more times, usually a taper protocol is prescribed. Many LLMD's are unaware of the importance of the taper and will only prescribe an additional 2 weeks of Flagyl or Vanco.

Usually it is 6 weeks of 250 mg 3-4x per day of Vancomycin and then a taper schedule as you come off it.

I did something like this...

6 weeks 250 mg Vanco 4x per day
2 weeks 250 mg Vanco 3x per day
2 weeks 250 mg Vanco 2x per day
2 weeks 125 mg Vanco 2x per day
2 weeks 125 mg Vanco 1x per day
then 1 125 mg Vanco every other day for 2 weeks
finally 1 125 mg per week for one month

That worked for me on my third relapse but i did relapse once again, that time from taking a PPI. Nexium is the most potent and can cause a relapse. The risk is about 3x with a PPI and 2x with a med like Zantac.

IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.